Alert archive / California / Tornado Warnings in 2005
Tornado Warning 1, NWS Los Angeles, CA
NWS Los Angeles, CA issued this tornado warning at Jan 10, 2005, 6:18 AM PST for Ventura County, California. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2005, 6:18 AM PST (14:18 UTC)
- Expired
- Jan 10, 2005, 7:30 AM PST
- In force
- 72 min
- Issued by
- NWS Los Angeles, CA
- Area
- Whole counties
County Ventura County, CA
The radar
The Los Angeles radar (KVTX), 8 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 2.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS56 KLOX 101418 TORLOX CAC111-101530- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 620 AM PST MON JAN 10 2005 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * TORNADO WARNING FOR... WESTERN VENTURA COUNTY IN SOUTHWESTERN CALIFORNIA INCLUDING LA CONCHITA...VENTURA AND OXNARD * UNTIL 730 AM PST * AT 615 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH A WATERSPOUT...LOCATED 15 MILES SOUTHWEST OF VENTURA. THE STORM IS MOVING TO THE EAST NORTHEAST AT 45 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... LA CONCHITA AND VENTURA BY 645 AM PST WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A WATERSPOUT MAY ALREADY BE ON THE WATER SURFACE...OR IS EXPECTED TO DEVELOP SHORTLY. THIS WOULD BECOME A TORNADO WHEN THE THUNDERSTORM MOVES ONSHORE. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. $$ JACOBSON/RORKE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this tornado warning went out at Jan 9, 9:30 PM PST, 8 hours 48 minutes earlier.
Area forecast discussion, Jan 9, 9:30 PM PST, 8 hours 48 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 930 PM PST SUN JAN 9 2005 SHORT TERM... SLIGHT LET UP OVER CWA NOW. RADARS SHOWING ONLY SHOWER ACTIVITY OVER ALL AREAS WITH HEAVIEST RAIN SHOWN MOVING OVER ORANGE COUNTY AND THE INLAND EMPIRE. SATELLITE SHOWS CLOUDS THINNING. NEXT FEW HOURS WILL SEE GREATLY REDUCED RAINFALL RATES ALTHOUGH OROGRAPHICS WILL STILL SQUEEZE OUT RAINFALL RATES OF UP TO A HALF INCH PER HOUR. NEXT PROBLEM IS CURRENTLY AT 32.4 121.7 AND IS MOVING TO THE NE AROUND 35 MPH. THIS WILL BRING THE RAIN BACK AROUND MID NIGHT. CURRENT TRAJECTORY PUTS IT DIRECTLY INTO VENTURA COUNTY WITH POTENTIAL FOR GOOD OROGRAPHICS. THIS WILL KEEP ALL HYDRO PRODUCTS GOING. THIS SHOULD TAPER OFF AROUND SUNRISE AND BY NOON ONLY SHOWERS SHOULD REMAIN...BUT NOT FOR LONG. THE CULPIT RESPONSIBLE FOR ALL OF THE PAST THREE DAYS WEATHER WILL SHOW ITS FACE TUESDAY NIGHT. THE 532MB UPPER LOW WEST OF PORTLAND WHICH HAS BEEN NEARLY STATIONARY WILL START TO MOVE SOUTH DOWN THE COAST MONDAY AND THEN WILL SWEEP THROUGH THE MIDDLE OF THE STATE MONDAY NIGHT AND EARLY TUESDAY MORNING. THIS WILL BE A STRONGER COLDER STORM WITH MORE CONVECTIVE POTENTIAL THEN THE LAST THREE DAYS. ETA SHOWS GOOD SOUTH WINDS WITH THE SYSTEM. RIGHT NOW LOOKING FOR 1 TO 3 INCHES COASTS AND 2 TO 6 IN THE MOUNTAINS SNOW LEVELS WILL DROP TO 4500 FEET. WINDS WILL PICK UP ALSO...WITH 5000 FOOT WINDS INCREASING TO 40 TO 50 MPH. RAINFALL INTENSITIES WILL LIKELY BE MORE ROBUST. THIS IS A STORM THAT NEEDS CLOSE MONITORING. EXTENDED...(FROM PREVIOUS AFD) MEDIUM RANGE MODELS IN GOOD AGREEMENT THROUGH FRIDAY BEFORE DIVERGING. LOOK FOR SOME DRY WEATHER IN THE EXTENDED PERIOD BEGINNING WEDNESDAY THROUGH THE WEEK. THE GFS IS SUGGESTING A CUT OFF LOW OFF THE COAST OF CALIFORNIA THIS WEEKEND...BUT IT DOES NOT LOOK LIKE THIS WILL BE A MAJOR WEATHER MAKER AT THIS TIME. SO...IF YOU CAN WAIT UNTIL WEDNESDAY...IT LOOKS LIKE WE WILL GET A FEW DAYS TO DRY OUT. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). FLOOD ADVISORY (SEE LAXFLSLOX) WINTER STORM WARNING (SEE LAXWSWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). FLOOD WARNING (SEE LAXFLWLOX). FLASH FLOOD WARNING (SEE LAXFFWLOX). && DANIELSON/RORKE
Hazardous weather outlook, Jan 10, 6:00 AM PST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST MON JAN 10 2005 CAZ034>041-044>047-051>054-059-087-088-111400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PST MON JAN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY RAIN AND THUNDERSTORMS WILL CONTINUE TODAY TO PRODUCE VERY HAZARDOUS WEATHER. * FLASH FLOOD WARNING........SEE WGUS56 KLOX - FFWLOX FOR DETAILS * * FLOOD WARNING..............SEE WGUS46 KLOX - FLWLOX FOR DETAILS * * RIVER FLOOD WARNING........SEE WGUS46 KLOX - FLWLOX FOR DETAILS * * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * FLOOD ADVISORY.............SEE WGUS86 KLOX - FLSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A VIGOROUS COLD FRONT WILL SWEEP THROUGH THE AREA TUESDAY MORNING. THIS WILL DROP THE SNOW LEVEL TO 4500 FEET AND GREATLY INCREASE THE THREAT OF HAZARDOUS WINTER WEATHER. BELOW THE SNOW LEVEL HEAVY RAINS WILL CONTINUE THE THREAT OF HAZARDOUS HYDROLOGICAL CONDITIONS. HAZARDOUS WEATHER IS NOT FORECAST WEDNESDAY THROUGH SUNDAY. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 8:00 PM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 2 hr |
| Jan 9, 9:50 PM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 6 hr |
| Jan 10, 1:57 AM PST | Severe Thunderstorm Warning | LOX | Ventura | 63 min |
| Jan 10, 3:45 AM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 6 hr |
| Jan 10, 4:05 AM PST | Flash Flood Warning | LOX | Santa Barbara | 6 hr |
| Jan 10, 5:15 AM PST | Special Marine Warning | LOX | 105 min | |
| Jan 10, 7:56 AM PST | Special Marine Warning | LOX | 64 min | |
| Jan 10, 10:00 AM PST | Flash Flood Warning | LOX | Los Angeles, Ventura | 6 hr |
Nearby
Tornado Warnings in California, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.